Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS La Crosse, WI

August 18, 2014Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 8:24 PM CDT for Mower County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 8:24 PM CDT (01:24 UTC)
Expired
Aug 18, 2014, 9:15 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Mower County, MN

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 7:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KARX 190124
SVRARX
MNC099-190215-
/O.NEW.KARX.SV.W.0112.140819T0124Z-140819T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 915 PM CDT

* AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BROWNSDALE TO NEAR LYLE...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSDALE AROUND 830 PM CDT.
  ROSE CREEK AROUND 840 PM CDT.
  ADAMS AROUND 850 PM CDT.
  GRAND MEADOW AROUND 855 PM CDT.
  LE ROY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0124Z 270DEG 30KT 4380 9292 4353 9302 

HAIL...<.75IN
WIND...60MPH

$$

JSB
5 follow-up statements
099 
WWUS53 KARX 190131
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 PM CDT MON AUG 18 2014

MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
831 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...

AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNSDALE TO NEAR LYLE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BROWNSDALE AROUND 835 PM CDT.
  ROSE CREEK AROUND 845 PM CDT.
  ADAMS AROUND 855 PM CDT.
  GRAND MEADOW AROUND 900 PM CDT.
  LE ROY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0131Z 270DEG 30KT 4380 9287 4353 9297 

HAIL...<.75IN
WIND...60MPH

$$

JSB
260 
WWUS53 KARX 190140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT MON AUG 18 2014

MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
840 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...

AT 840 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BROWNSDALE TO NEAR LYLE...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ADAMS AROUND 850 PM CDT.
  GRAND MEADOW AROUND 855 PM CDT.
  LE ROY AROUND 905 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0140Z 270DEG 32KT 4379 9273 4352 9283 

HAIL...<.75IN
WIND...60MPH

$$

JSB
358 
WWUS53 KARX 190147
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT MON AUG 18 2014

MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
847 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...

AT 847 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF GRAND MEADOW TO NEAR ADAMS...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  GRAND MEADOW AROUND 855 PM CDT.
  LE ROY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0147Z 270DEG 30KT 4379 9267 4352 9277 

HAIL...<.75IN
WIND...60MPH

$$

JSB
898 
WWUS53 KARX 190154
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT MON AUG 18 2014

MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
854 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...

AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GRAND MEADOW TO NEAR ADAMS...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  GRAND MEADOW AROUND 900 PM CDT.
  LE ROY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0153Z 270DEG 30KT 4379 9260 4352 9270 

HAIL...<.75IN
WIND...60MPH

$$

JSB
230 
WWUS53 KARX 190206
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 PM CDT MON AUG 18 2014

MNC099-190215-
/O.EXP.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
906 PM CDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY WILL EXPIRE AT
915 PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
      4350 9245 4350 9305
TIME...MOT...LOC 0203Z 270DEG 30KT 4379 9260 4352 9270 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 18, 6:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON AUG 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CDT MON AUG 18 2014

FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES
THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A
CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE
BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING
AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL.

19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN...
HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN
IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE
CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW
ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE
SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK
FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND.
PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+
METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE
SUGGESTS WIND POTENTIAL AS WELL.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT MON AUG 18 2014

UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS
UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO
MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH
ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES
LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE
SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION.
MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE
IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL
TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS
BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE
INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE
MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY
DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY?

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON AUG 18 2014

FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF
SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS
SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE
18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF
CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS
EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR
CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND
SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE
WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL
BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH
WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM
WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW
CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO
FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME
CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR
CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS
THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE
SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME
BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY.

&&

.HYDROLOGY...
ISSUED AT 315 PM CDT MON AUG 18 2014

SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE
AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR.
BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL
DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN
TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER
AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO
CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS
INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE
SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR
THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED
FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...04
HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 7:45 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT MON AUG 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
745 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

ROUNDS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...DIMINISHING
AFTER MIDNIGHT. A ROUND OF STORMS WAS ORGANIZING JUST EAST OF
INTERSTATE 35 EARLY THIS EVENING...AND IT WILL SHIFT EAST ACROSS
SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA THROUGH MID-EVENING.
THIS ROUND IS EXPECTED TO MOVE INTO WESTERN AND CENTRAL WISCONSIN
FOR THE LATTER PART OF THE EVENING. AHEAD OF THESE STORMS TO THE
EAST...ISOLATED STORMS WILL CONTINUE.

ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING WITH THE
MAIN THREATS DAMAGING WIND AND LARGE HAIL. WHILE BRIEF HEAVY RAIN
IS LIKELY WITH ANY STRONG STORM...FLOODING WILL BE ISOLATED AND
LESS LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING
THE MAIN HAZARD.

AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING
VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS.

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE
WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL
WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SHOULD A MORE
WIDESPREAD THREAT OF STORMS PRESENT ITSELF OVER A GIVEN AREA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DB

In the hours before

Local storm report, Aug 18, 6:36 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ADAMS                   43.96N 89.82W
08/18/2014  M0.50 INCH       ADAMS              WI   TRAINED SPOTTER

&&

ZT
Special weather statement, Aug 18, 6:42 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 PM CDT MON AUG 18 2014

IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053>055-190145-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...ROCHESTER...WINONA...
AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER
642 PM CDT MON AUG 18 2014

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THROUGH 9 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE
FOUND ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND PARTS
OF NORTHEAST IOWA. A FEW OF THESE STORMS MAY PRODUCE UP TO
QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. HOURLY
RAINFALL RATES UP TO AN INCH AN HOUR MAY CAUSE SOME LOCALIZED
URBAN FLOODING.

BOYNE
Local storm report, Aug 18, 7:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             WAUKON                  43.27N 91.48W
08/18/2014  M0.25 INCH       ALLAMAKEE          IA   EMERGENCY MNGR

            LASTED FOR 10 MINUTES

&&

ZT
Local storm report, Aug 18, 7:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 SSE WINONA            44.04N 91.65W
08/18/2014                   WINONA             MN   EMERGENCY MNGR

            POWER LINES AND A FEW TREES DOWN NEAR HUFF
            ST. AND HIGHWAY 61. RADAR AND DELAYED REPORT
            ARE TIME ESTIMATED.

&&
Local storm report, Aug 18, 8:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             6 NNW GENOA             44.19N 92.66W
08/18/2014  E1.25 INCH       OLMSTED            MN   FIRE DEPT/RESCUE

            LASTED 5 MINS. DAMAGE TO VEHICLES ALSO
            REPORTED.

&&
Local storm report, Aug 18, 8:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             5 NNW GENOA             44.18N 92.65W
08/18/2014  M1.00 INCH       OLMSTED            MN   BROADCAST MEDIA

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:35 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha40 min
Aug 18, 8:20 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha40 min
Aug 18, 8:50 PM CDTSpecial Weather StatementARXFillmore, Houston, Winona25 min
Aug 18, 9:05 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona40 min
Aug 18, 9:33 PM CDTAreal Flood AdvisoryARXHouston, Winona117 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.